Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 8, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 20, 2004, 1:15 PM CST for Benton County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2004, 1:15 PM CST (19:15 UTC)
- Expired
- Mar 20, 2004, 2:00 PM CST
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Benton County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 11:50 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
316 WUUS54 KOHX 201915 SVRBNA TNC005-202000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 112 PM CST SAT MAR 20 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN TENNESSEE * UNTIL 200 PM CST * AT 105 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF BIG SANDY...OR NEAR PARIS... MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIG SANDY AROUND 130 PM CST THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL, WHICH MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS. LAT...LON 3622 8811 3604 8817 3599 8804 3628 8800 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 10:00 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 20, 10:00 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1000 AM CST SAT MAR 20 2004
ELEVATED CONVECTION FIRING ACROSS SOUTHERN ILLINOIS AND SOUTHWEST
INDIANA AT 1530Z IN RESPONSE TO WARM ADVECTION OUT AHEAD OF COLD
FRONT. NEWLY DEVELOPED CONVECTION FIRING IN SOUTHEAST MISSOURI.
AIRMASS UNSTABLE THIS MORNING ACROSS EASTERN OKLAHOMA INTO SOUTHERN
MISSOURI EASTWARD THROUGH ARKANSAS INTO WESTERN TENNESSEE.
SURFACE BASED LIS AT OR BELOW MINUS 5 THIS AREA.
EXPECT THIS ACTIVITY TO CONTINUE TO WORK EASTWARD AS STRONG COLD
FRONT MOVES INTO THE AREA. SOME STORMS COULD BE SEVERE IN MID STATE
THIS AFTERNOON AND EARLY EVENING AND HAVE UPDATED HWO TO REFLECT
THIS. MAIN CONCERN WOULD BE FOR LARGE HAIL AND DOWNBURST WINDS.
IN TERMS OF TIMING EXPECT STORMS TO REACH LAND BETWEEN THE LAKES...
NORTHWEST MIDDLE BETWEEN 1 AND 2 PM.
700 TO 500 MB LAPSE RATE 8.0 DEGC/KM OFF BNA 12Z RAOB. STEEP MID LEVEL
LAPSE RATES. MILLERS TOTAL TOTALS AT 58.
WILL UPDATE FORECAST MAINLY FOR WORDING AS TEMPS ARE ON TRACK AND
THE STORMS ARE ON THE WAY.
NATIONAL WEATHER SERVICE OLD HICKORY, TN. THE
FOLLOWING DATA WAS PROCESSED FROM THE BNA SOUNDING 12Z 03/20/04
BNA
STABILITY
VIL OF THE DAY 31
500 MB TEMP: -18.7
400 MB TEMP: -29.7
SHOWALTER-INDEX -3
TROPOPAUSE (MB) 199
JJ GEORGES K-INDEX 33
LAPSE RATE (DEGC/KM)
700 TO 500 MB 8.0
MILLERS TOTAL TOTALS 58
VERTICAL TOTALS 30
CROSS TOTALS 28
THICKNESSES (METERS)
1000 TO 925 665
1000 TO 850 (1300) 1381
1000 TO 700 (2840) 2971
1000 TO 500 (5400) 5583
850 TO 700 (1540) 1590
700MB TEMP 2.2
700MB WIND 260/27
MEAN WIND (DEGS/KTS)
SURFACE TO 5000 FT 240/34
5000 FT TO 10000 FT 255/33
HEIGHT (KFT MSL)
-20 ISOTHERM 19.6
.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
BOYD
01Hazardous weather outlook, Mar 20, 8:39 AM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 839 AM CST SAT MAR 20 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-211130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 839 AM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT RAIN SHOWERS AND THUNDERSTORMS ARE LIKELY...SOME POSSIBLY SEVERE THIS AFTERNOON AND EARLY TONIGHT. PRIMARY THREAT WILL BE DOWNBURST WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 12:13 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 62 min |
| Mar 20, 12:58 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 62 min |
| Mar 20, 1:13 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 62 min |
| Mar 20, 1:30 PM CST | Tornado Warning | OHX | Stewart | 45 min |
| Mar 20, 1:36 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 54 min |
| Mar 20, 1:41 PM CST | Flash Flood Warning | OHX | Stewart | 2 hr |
| Mar 20, 1:41 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 34 min |
| Mar 20, 1:45 PM CST | Severe Thunderstorm Warning | OHX | Houston | 60 min |
| Mar 20, 1:58 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 62 min |
| Mar 20, 2:07 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 38 min |
| Mar 20, 2:10 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 35 min |
| Mar 20, 2:11 PM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 49 min |
| Mar 20, 2:32 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 43 min |
| Mar 20, 2:39 PM CST | Flash Flood Warning | OHX | Sumner | 2 hr |
| Mar 20, 2:42 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 33 min |
| Mar 20, 2:47 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 43 min |
| Mar 20, 2:55 PM CST | Severe Thunderstorm Warning | OHX | Jackson, Overton | 35 min |
| Mar 20, 3:18 PM CST | Severe Thunderstorm Warning | OHX | Fentress | 42 min |
| Mar 20, 3:19 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 41 min |
| Mar 20, 3:50 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren | 55 min |
| Mar 20, 4:09 PM CST | Severe Thunderstorm Warning | OHX | White | 31 min |
| Mar 20, 4:29 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.